{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,19]],"date-time":"2026-08-19T20:17:31Z","timestamp":1787170651516,"version":"build-2736575974"},"reference-count":16,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2015,1,29]]},"abstract":"<jats:p>\n                    Thrombocytopenia is a rare side effect of vancomycin, an antibiotic that is often used to treat Gram-positive bacterial infections. A 67-year-old man developed bilateral pulmonary emboli and hospital-acquired pneumonia following left ureteric reimplantation. He was anticoagulated with rivaroxaban and started on intravenous vancomycin and gentamicin for treatment of pneumonia. After five doses of vancomycin, his platelet count dropped to a nadir of 0\u00d710\n                    <jats:sup>9<\/jats:sup>\n                    \/L (baseline: 314\u00d710\n                    <jats:sup>9<\/jats:sup>\n                    \/L) manifesting as visible heavy haematuria and haemodynamic instability due to excessive blood loss. Reversal of the thrombocytopenia was achieved with intravenous immunoglobulin, methylprednisolone and continuous platelet transfusions.\n                  <\/jats:p>","DOI":"10.1136\/bcr-2014-208192","type":"journal-article","created":{"date-parts":[[2015,2,26]],"date-time":"2015-02-26T04:25:42Z","timestamp":1424924742000},"page":"bcr2014208192","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":10,"title":["Life-threatening haematuria caused by vancomycin-induced thrombocytopenia"],"prefix":"10.1136","volume":"2015","author":[{"given":"Niyati","family":"Lobo","sequence":"first","affiliation":[{"name":"Guy's and St Thomas\u2019 NHS Trust, London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kandi","family":"Ejiofor","sequence":"additional","affiliation":[{"name":"Guy's and St Thomas\u2019 NHS Trust, London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ramesh","family":"Thurairaja","sequence":"additional","affiliation":[{"name":"Guy's and St Thomas\u2019 NHS Trust, London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Muhammad Shamim","family":"Khan","sequence":"additional","affiliation":[{"name":"Guy's and St Thomas\u2019 NHS Trust, London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2015,2,25]]},"reference":[{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.1","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa065066"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.2","doi-asserted-by":"publisher","DOI":"10.1002\/phar.1132"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.3","doi-asserted-by":"publisher","DOI":"10.1136\/bcr-2013-200830"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.4","doi-asserted-by":"publisher","DOI":"10.1592\/phco.23.10.1195.32765"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.5","doi-asserted-by":"publisher","DOI":"10.1186\/1757-1146-1-4"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.6","doi-asserted-by":"crossref","first-page":"315","DOI":"10.1177\/106002809703100308","article-title":"Vancomycin-induced thrombocytopenia: a challenge and rechallenge","volume":"31","author":"Howard","year":"1997","journal-title":"Ann Pharmacother"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.7","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.1991.00400050133025"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.8","doi-asserted-by":"publisher","DOI":"10.3109\/09537104.2010.549973"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.9","doi-asserted-by":"publisher","DOI":"10.1046\/j.1423-0410.1997.7310049.x"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.10","doi-asserted-by":"crossref","first-page":"518","DOI":"10.1182\/blood.V75.2.518.518","article-title":"Vancomycin-dependent antibodies associated with thrombocytopenia and refractoriness to platelet transfusion in patients with leukemia","volume":"75","author":"Christie","year":"1990","journal-title":"Blood"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.11","first-page":"792","article-title":"Thrombocytopenia of unusual etiology in the intensive care unit","volume":"4","author":"Wetzel","year":"2013","journal-title":"J Med Cases"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.12","doi-asserted-by":"crossref","first-page":"122","DOI":"10.1002\/(SICI)1096-8652(199910)62:2<122::AID-AJH14>3.0.CO;2-R","article-title":"Vancomycin-induced thrombocytopenia","volume":"62","author":"Govindarajan","year":"1999","journal-title":"Am J Hematol"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.13","doi-asserted-by":"publisher","DOI":"10.1111\/jth.12052"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.14","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.15","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMp068309"},{"key":"2025082703124139000_2015.feb25_1.bcr2014208192.16","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/dkr522"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2014-208192","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,27]],"date-time":"2025-08-27T10:12:49Z","timestamp":1756289569000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2014-208192"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2015,2,25]]},"references-count":16,"alternative-id":["10.1136\/bcr-2014-208192"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2014-208192","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2015,2,25]]}}}